MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to lead fracture (implanted over 12 years).A right atrial (ra) lead was present in the patient as well but was not initially targeted for extraction.A spectranetics lld #2 lead locking device was inserted into the rv lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath and a spectranetics small visisheath dilator sheath, advancement was achieved to the innominate/superior vena cava (svc) junction.Significant lead on lead binding was noted in the subclavian, innominate, and top of svc, so the decision was made to also extract the ra lead.Lld #2 and lld ez devices were alternated, being inserted into the ra lead, in an attempt to reach the distal tip of the lead.However, due to lead fracture and binding, the llds could only reach to the top of the svc, so the lld #2 was locked within the ra lead in that area.Using the same glidelight and visisheath on the ra lead, progress could only be made to the innominate/svc region.Switching back to the rv lead, advancement was reached to the mid-svc area; however, the rv lead began to break, with extruding wires observed.At that time, the glidelight was removed to re-calibrate the device, since the physician thought the glidelight may have been performing inadequately.Calibration was successful, and the procedure continued.Switching to the ra lead, progress stalled at the top of the svc, so devices were upsized to a 14f glidelight and a medium visisheath, and the ra lead was removed.Using the same 14f glidelight and medium visisheath on the rv lead, the rv lead was also removed, and the patient survived the procedure.After the case was completed, it was discovered that there was damage to the 12f glidelight.Photo taken after completion of the case showed a breach in the 12f glidelight outer jacket, with exposed fibers.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
Patient information regarding relevant tests/laboratory data or medical history are unk.H3): the 12f glidelight was not returned, thus no returned product investigation was performed.However, photo provided showed a breach in the outer jacket with exposed fibers, just distal to the bifurcate handle.H6): based on photo review, the cause of the device damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21042845
Report Number3007284006-2024-00252
Device Sequence Number18272756
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)260708(10)FGA24F28A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2026
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA24F28A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Initial Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5086/45 RA PACING LEAD; MEDTRONIC 5086/52 RV PACING LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD #2 LEAD LOCKING DEVICES; SPECTRANETICS LLD EZ ATTEMPTED IN RV LEAD; SPECTRANETICS MEDIUM VISISHEATH DILATOR SHEATH; SPECTRANETICS SMALL VISISHEATH DILATOR SHEATH
Patient Age36 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite